Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 103, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2010, 3:24 PM EDT for Harris County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2010, 3:24 PM EDT (19:24 UTC)
- Expired
- Jun 5, 2010, 4:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Harris County, GA
The radar
The Atlanta radar (KFFC), 72 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1906 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WUUS52 KFFC 051924 SVRFFC GAC145-052015- /O.NEW.KFFC.SV.W.0103.100605T1924Z-100605T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 PM EDT SAT JUN 5 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRIS COUNTY IN WEST CENTRAL GEORGIA * UNTIL 415 PM EDT * AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF HAMILTON...MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY HALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3286 8478 3269 8469 3260 8489 3279 8511 TIME...MOT...LOC 1924Z 246DEG 23KT 3267 8484 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:20 AM EDT, 10 hours 4 minutes earlier.
Area forecast discussion, Jun 5, 5:20 AM EDT, 10 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 AM EDT SAT JUN 5 2010 .SHORT TERM /TODAY THROUGH SUNDAY/... MODELS UNCERTAIN ABOUT ANY SHORT WAVE ENHANCEMENT TODAY WITH THE GFS BRINGING A SHORT WAVE ACROSS IN THE SW FLOW AND THE NAM ONLY HINTING AT IT AT BEST. EITHER WAY...GUIDANCE POPS SEEM ON THE LOW SIDE GIVEN AMPLE LOW LEVEL MOISTURE...SW FLOW FROM THE GULF OF MEXICO AND POTENTIAL FOR AIRMASS TO DESTABILIZE WITH DAYTIME HEATING. POPS HAVE BEEN BUMPED UP 10-30 PERCENT WITH THE HIGHEST OVER THE SW CWA. CONVECTIVE ACTIVITY EXPECTED TO DIMINISH WITH THE LOSS OF HEATING SATURDAY EVENING. UPPER TROUGH DISSIPATES FOR SUNDAY WITH THE APPROACH OF A COLD FRONT. SHORT TERM MODELS CONSISTENT WITH THE COLD FRONT MOVING INTO N GA BY DAYS END AND S OF THE CWA SUNDAY NIGHT. SCATTERED THUNDERSTORM ACTIVITY EXPECTED DUE TO THE FRONT. POPS SEEM ON THE LOW SIDE AND HAVE BEEN BUMPED UP 10-20 PERCENT. WARM AIRMASS IN PLACE WITH POTENTIAL FOR DAYTIME HIGHS TO RUN AROUND 5 DEGREES ABOVE NORMAL TODAY AND SLIGHTLY TO AROUND 5 DEGREES ABOVE NORMAL ON SUNDAY. LOW TEMPERATURES ABOUT 5-8 DEGREES ABOVE NORMAL SATURDAY NIGHT AND NEAR TO AROUND 5 DEGREES ABOVE NORMAL SUNDAY NIGHT. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /MONDAY THROUGH FRIDAY/... PASSAGE OF THE COLD FRONT AND NW FLOW ALOFT WILL LEAD TO A DRIER AIRMASS OVER THE AREA FOR MONDAY WITH NO PRECIP EXPECTED. THE SOUTHERN EDGE OF NW FLOW ALOFT CONTINUES FOR TUESDAY. ALL IN ALL THE AIRMASS LOOKS TO DRY FOR PRECIP BUT WILL NEED TO WATCH FOR SHORT WAVE POTENTIAL THAT COULD CAUSE SOME SHOWER ACTIVITY AND IS MOST NOTED ON THE GFS AND LESS SO ON THE EUROPEAN. ENOUGH MOISTURE RETURN FOR WEDNESDAY TO BRING BACK GENERALLY SMALL SHOWER AND THUNDERSTORM CHANCES TO THE FORECAST. GFS/EUROPEAN ARE INCONSISTENT WITH BRINGING A COLD FRONT TO THE AREA FOR THURSDAY. GFS MOVES THE FRONT TO CENTRAL-S GA AT DAYS END AND THE EUROPEAN MOVES THE FRONT TO N GA. GENERALLY SMALL SHOWER AND THUNDERSTORM CHANCES WILL BE CONTINUED. FRONT STALLED SOMEWHERE ACROSS THE AREA ON FRIDAY AS HIGH PRESSURE BUILDS ALOFT. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE. THE AIRMASS WILL TREND TOWARD WARMER AS THE WEEK PROGRESSES. && .AVIATION... PERSISTENCE WILL BE THE PLAN FOR THE NEXT 36 HOURS...ALTHO CONVECTION WON'T BE STARTING AS EARLY AS YESTERDAY DUE TO THE ABSENCE OF ANY OBVIOUS SHORT-WAVE EJECTING FROM THE GULF COAST TROF. CIGS OF OVC001 HAVE BEEN FAIRLY COMMON THIS MORNING ALONG WITH VSBYS BELOW 2SM. WILL SEE GRADUAL IMPROVEMENT THROUGHOUT THE MORNING...TO VFR CONDITIONS BY 14Z OR SO. MAY SEE A STRAY SHOWER MOVE THROUGH THE ATL AREA SITES BEFORE 18Z...BUT AM EXPECTING GREATER CHANCE OF TSRA AFTER 22Z WHEN A WEAK IMPULSE EVENTUALLY EJECTS FROM THE TROF AND CAPITALIZES ON THE MAX HEATING OF THE DAY. WINDS WILL REMAIN SOUTHWESTERLY FOR THE DURATION OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 91 70 91 65 89 / 30 20 30 20 0 ATLANTA 89 71 87 66 86 / 40 20 30 20 0 BLAIRSVILLE 82 67 82 61 82 / 40 20 60 10 0 CARTERSVILLE 88 69 87 63 86 / 40 20 50 10 0 COLUMBUS 90 72 91 70 89 / 60 20 30 30 0 GAINESVILLE 87 69 87 64 86 / 40 20 40 10 0 MACON 92 72 92 70 90 / 40 20 30 30 0 ROME 88 70 88 64 86 / 40 20 60 10 0 PEACHTREE CITY 90 69 89 64 86 / 40 20 30 20 0 VIDALIA 93 74 92 74 90 / 30 20 40 30 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL/LPR
Hazardous weather outlook, Jun 5, 5:52 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 552 AM EDT SAT JUN 5 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 552 AM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SEVERAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK...PERSISTENT LOW PRESSURE SYSTEM LOCATED OVER THE CENTRAL GULF COAST WILL CONTINUE TO SEND DEEP MOISTURE AND UPPER-LEVEL IMPULSES ACROSS THE SOUTHEAST U.S. TODAY AND TONIGHT. A SLOW- MOVING COLD FRONT STRETCHING ACROSS THE CENTRAL PLAINS AND INTO THE GREAT LAKES WILL EVENTUALLY DRIFT SOUTHWARD INTO GEORGIA THIS WEEKEND. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS LATE TODAY WILL BE HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. SOME SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS. ONE OR TWO OF THE STRONGEST STORMS MAY BRIEFLY APPROACH SEVERE THRESHOLDS...BUT THE MAJORITY OF THE THUNDERSTORMS TODAY WILL REMAIN WELL BE THOSE LIMITS. WHILE THUNDERSTORMS ARE EXPECTED TO BE SCATTERED ACROSS MUCH OF THE STATE TODAY...THE GREATER COVERAGE IS EXPECTED TO BE OVER WEST-CENTRAL AND SOUTHWEST GEORGIA...GENERALLY BETWEEN 3 AND 9 P.M. .DISCUSSION... VERY LITTLE CHANGES IN THE ATMOSPHERE DURING THE PAST 24 HOURS WILL BRING ABOUT A REPEAT OF YESTERDAY'S WEATHER SCENARIO. MIXED LAYER CAPE VALUES UNDER 1000 AT MAX HEATING TODAY WILL HELP KEEP THUNDERSTORMS BELOW SEVERE LIMITS...BUT A STORM OR TWO APPROACHING THOSE LIMITS CANNOT BE RULED OUT. AS WITH YESTERDAY...A WEAK IMPULSE IS EXPECTED TO EJECT OUT OF THE GULF COAST TROF...BUT LATER IN THE AFTERNOON THAN WAS THE CASE YESTERDAY...AND IT WILL BE A WEAKER IMPULSE. AS A RESULT...THE COVERAGE OF THUNDERSTORMS SHOULD BE SOMEWHAT LESS THAN YESTERDAY. PRECIPITABLE WATER VALUES OF 1.8 INCHES...WEAK STEERING WINDS ALOFT...AND STORMS FORMING ON COLLIDING OUTFLOW BOUNDARIES COULD LEAD TO SOME LOCALIZED RAINFALL AMOUNTS UP TO 4 INCHES. IN THE RIGHT BASINS...SOME FLOODING OF CREEKS AND STREAMS MAY OCCUR. ANY SUCH ACTIVITY...HOWEVER...IS EXPECTED TO BE ISOLATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY AND MONDAY...BRINGING ADDITIONAL THUNDERSTORMS ALONG WITH IT...BUT ALSO A BREAK FROM THE THUNDERSTORM ACTIVITY ON TUESDAY. THUNDERSTORM CHANCES RETURN AFTER WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 5, 2:51 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 251 PM EDT SAT JUN 5 2010 GAZ078-089-051915- 251 PM EDT SAT JUN 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR UP TO PENNY SIZED HAIL IN MUSCOGEE AND HARRIS COUNTIES UNTIL 315 PM EDT... AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MOUNTAIN HILL...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MUSCOGEE AND HARRIS COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GREEN ISLAND HILLS...LAUREL HILLS...MOUNTAIN HILL...COLUMBUS METROPOLITAN AIRPORT...UPATOI...MIDLAND...FORTSON... CATAULA...ELLERSLIE...WAVERLY HALL...HAMILTON...FLAT ROCK AND MULBERRY GROVE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:34 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 41 min |
| Jun 5, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 51 min |
| Jun 5, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 48 min |
| Jun 5, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 49 min |
| Jun 5, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.